Page 1 of 1

Re: Radiation Side Effects

Posted: Mon Jul 31, 2017 10:00 pm
by jezza
Cancer Council australia has a phone in info service in each state I believe. I think if you rang them (re toothpaste) you would get some suggestions as I'm sure many undergoing treatment would have the same problem. Not sure if you still have access to a breast cancer nurse as they are often very helpful with these sort of questions.

Awful when taste is effected like this and nausea is the pits.

Hugs

jezza

Re: Radiation Side Effects

Posted: Mon Jul 31, 2017 12:49 am
by Janette
There are natural toothpastes. Bicarb soda might could perhaps do the job. Check out anything you try with your Drs though. :hugs:

Re: Radiation Side Effects

Posted: Sat Jul 29, 2017 2:05 pm
by Miledha
The rashes finally went away. After treatment with anti-fungal cream, I used Curash powder and that got rid of it really quickly. I still have trouble with nausea. I tried Stematol and Metoproclamide. Both of these made me sicker. Many drugs have opposite effects for me and these two join the list. Ondansetron wafers usually work but I've been advised by doctors not to take them for too long because they will stop working and because they cause constipation. I've got the constipation thing worked out, but it would be terrible if this one thing that works, stopped working. Since I can wake up feeling nauseous, I've had to work out ways to keep it from turning into vomiting episodes. It sometimes works to eat a slice of toast with vegemite. I used to take pain medication and blood pressure tablets early in the morning. The trouble with that has been the tablets hitting my stomach. So I'm working up to taking them around 9am to see if that helps. It can't be later because my second dose for the day has to be 12 hours from the first.

The taste problem isn't better yet. My latest problem is trying to find a toothpaste with few chemicals and almost no flavour. Toothpaste is too strong and makes me feel sick. Does anyone have an idea of a very mild one? Also, it can't have laurel sulfate in it.

Re: Radiation Side Effects

Posted: Wed Jul 19, 2017 8:15 pm
by JudyB
Miledha you poor thing, that sounds terrible. How long ago was your radiotherapy? I have had radiotherapy to my pelvic area but was lucky enough to not have any external burning at all and once the treatment finished any side effects seemed to clear up. I hope that someone with mets like yours comes along soon with some advice.

Re: Radiation Side Effects

Posted: Wed Jul 19, 2017 4:35 pm
by Janette
Hi Miledha and welcome to the forum. My goodness, your treatment is really knocking you around. I hope it settles for you. If you find the Tamoxifen is a problem you could try another brand as I believe the fillers can be different and some have caused more discomfort than others. Unfortunately the anti hormonals do cause side effects, seem to affect some more than others.

I hope the rads side effects settle. Please let us know how you go. :hugs:

Re: Radiation Side Effects

Posted: Wed Jul 19, 2017 3:26 pm
by The new girl
:wave: hi Miledha,welcome to the forum. I am so sorry to hear you have secondaries,all the side effects from radiation sound horrible,I am sorry I have no suggestions,hopefully someone else can help with replies.
Rosa

Radiation Side Effects

Posted: Wed Jul 19, 2017 11:26 am
by Miledha
I was diagnosed with secondary breast cancer two years after my primary diagnosis. I had thought it was all over so it came as a surprise that the pains in my chest and spine were bone cancer. I was immediately treated with 5 doses of radiation to as much of my spine and sternum, as could be reached. After the first dose, I threw up all the way home. This happened after the second treatment as well, so I was given Kytral half an hour before each of the remaining treatments. This worked well - no more vomiting. I went home with Ondansatron wafers to control nausea. But three weeks after the treatments, I still have whole days of nausea. How long will this last?

Another side effect was the change in my taste. Foods don't taste like they used to. Water is extremely bitter and sweet foods also taste bitter. Meat still tastes okay but I can only eat a tiny bit of it because of the nausea. Salty foods still taste okay. I can't eat much at all because of the combination of wrecked tastes and nausea. Did anyone else experience this? How long was it before it improved?

I'm on Tamoxifen. The other two types of estrogen blocker were like poison to me, with my bones all hurting and my arms gradually going numb further and further up the arm. Tamoxifen hadn't been tried yet, so I've now been on it for 4 weeks. Perhaps it is contributing to the side effects. I don't know.

I also got "burns" from the radiation, both internally and externally. The soreness in the esophagus has gone but there is pain in the rectum and a lot of skin blistering in the pelvic area. I'm using anti fungal cream and BOS cream on the external rashes. I'm not sure how much internal damage has been done but find myself fighting constipation, which is caused by the medications. I try not to take Endone because of this but I have to take Targin twice a day, every day. I take Movicol if I have had to have an anti-nausea tablet, but this takes up a lot of the little bit of food space in a day. Losing weight doesn't matter at this stage because I was overweight anyway, but I do need to keep up strength. Any suggestions or similar experiences might help.